Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 10, NWS Atlanta, GA

March 7, 201096 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Mar 7, 2010, 2:09 PM EST for 96 counties in Georgia. It took effect at Mar 8, 2010, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 2:09 PM EST (19:09 UTC)
In effect from
Mar 8, 2010, 12:00 PM EST
Expired
Mar 8, 2010, 7:00 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS82 KFFC 071909
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EST SUN MAR 7 2010

GAZ024-025-027-033>039-042>062-066>076-078>086-089>098-102>113-
080315-
/O.UPG.KFFC.FW.A.0008.100308T1700Z-100309T0000Z/
/O.NEW.KFFC.FW.W.0010.100308T1700Z-100309T0000Z/
/O.CON.KFFC.FW.W.0009.000000T0000Z-100308T0100Z/
BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-
CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
209 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
OVER NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EST MONDAY OVER 
PARTS OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EST MONDAY. THIS RED
FLAG WARNING REPLACES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN
EFFECT.

THESE RED FLAG WARNINGS INCLUDE THE OCONEE NATIONAL FOREST.

FOR THIS AFTERNOON AND EVENING...DRY FUEL MOISTURE CONDITIONS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT FOR A DURATION
OF 4 TO 7 HOURS. WINDS WILL BE MAINLY WEST AROUND 4 TO 8 MPH. THIS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

FOR MONDAY...DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE 
HUMIDITIES OF 17 TO 25 PERCENT FOR A DURATION OF 4 TO 6 HOURS. WINDS
WILL BE GENERALLY WEST AROUND 5 TO 9 MPH. THIS WILL CREATE DANGEROUS
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITY CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THESE RED FLAG WARNINGS.

&&

$$

GAZ022-023-031-032-041-080315-
/O.NEW.KFFC.FW.W.0010.100308T1700Z-100309T0000Z/
/O.CON.KFFC.FW.W.0009.000000T0000Z-100308T0100Z/
FORSYTH-HALL-PAULDING-COBB-HARALSON-
209 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
OVER NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EST MONDAY OVER 
PARTS OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EST MONDAY. 

FOR THIS AFTERNOON AND EVENING...DRY FUEL MOISTURE CONDITIONS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT FOR A DURATION
OF 4 TO 7 HOURS. WINDS WILL BE MAINLY WEST AROUND 4 TO 8 MPH. THIS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

FOR MONDAY...DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE 
HUMIDITIES OF 17 TO 25 PERCENT FOR A DURATION OF 4 TO 6 HOURS. WINDS
WILL BE GENERALLY WEST AROUND 5 TO 9 MPH. THIS WILL CREATE DANGEROUS
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITY CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THESE RED FLAG WARNINGS.

&&

$$

GAZ001>009-011>016-019>021-030-080100-
/O.CON.KFFC.FW.W.0009.000000T0000Z-100308T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
209 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING 
OVER NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING.

THIS RED FLAG WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

FOR THIS AFTERNOON AND EVENING...DRY FUEL MOISTURE CONDITIONS WILL
COMBINE WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT FOR A DURATION
OF 4 TO 7 HOURS. WINDS WILL BE MAINLY WEST AROUND 4 TO 8 MPH. THIS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITY CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THESE RED FLAG WARNINGS.

&&

$$
3 follow-up statements
175 
WWUS82 KFFC 080106
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EST SUN MAR 7 2010

GAZ022>025-027-031>039-041>062-066>076-078>086-089>098-102>113-
080915-
/O.EXP.KFFC.FW.W.0009.000000T0000Z-100308T0100Z/
/O.CON.KFFC.FW.W.0010.100308T1700Z-100309T0000Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
806 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EST
MONDAY OVER PARTS OF NORTH AND CENTRAL GEORGIA FOR LOW RELATIVE 
HUMIDITIES...
...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTH AND CENTRAL 
GEORGIA DUE TO LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TO 7 PM EST MONDAY.


CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OCCURRING OR
EXPECTED FOR THE REST OF THIS EVENING.  THE RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TO 7 PM EST MONDAY.

THIS RED FLAG WARNINGS INCLUDE THE OCONEE NATIONAL FOREST.

ON MONDAY...DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH
RELATIVE HUMIDITIES OF 17 TO 25 PERCENT FOR A DURATION OF 4 TO
6 HOURS. WINDS WILL BE GENERALLY WEST AROUND 5 TO 9 MPH. THIS
WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITY CONCERNING
WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE
EXTREME CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&


$$

GAZ001>009-011>016-019>021-030-080215-
/O.EXP.KFFC.FW.W.0009.000000T0000Z-100308T0100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
806 PM EST SUN MAR 7 2010

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF NORTH GEORGIA DUE  
TO LOW RELATIVE HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER OCCURRING OR
EXPECTED FOR THE REST OF THIS EVENING.


$$
130 
WWUS82 KFFC 080800
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 AM EST MON MAR 8 2010

GAZ001>009-011>016-019>021-030-090000-
/O.EXA.KFFC.FW.W.0010.100308T1700Z-100309T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
300 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR PARTS OF NORTH GEORGIA FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING FOR FAR NORTH GEORGIA.

THIS WARNING INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST TO SOUTHWEST WINDS
OF 5 TO 10 MPH. THE EXPECTED DURATION WITH BE AROUND 4 TO 5 HOURS.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

GAZ022>025-027-031>039-041>062-066>076-078>086-089>098-102>113-
090000-
/O.CON.KFFC.FW.W.0010.100308T1700Z-100309T0000Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-PAULDING-COBB-NORTH FULTON-
GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
300 AM EST MON MAR 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA FOR LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST
THIS EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA.

THIS WARNING INCLUDES THE OCONEE NATIONAL FOREST.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 15 TO 20 PERCENT AND NORTHWEST TO SOUTHWEST WINDS OF
4 TO 8 MPH. THE EXPECTED DURATION WILL BE 5 TO 7 HOURS.
THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&


$$
BDL
739 
WWUS82 KFFC 082357
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EST MON MAR 8 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090100-
/O.EXP.KFFC.FW.W.0010.000000T0000Z-100309T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
657 PM EST MON MAR 8 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR 
NORTH AND CENTRAL GEORGIA...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING FOR
NORTH AND CENTRAL GEORGIA.

THE SURFACE RELATIVE HUMIDITIES WILL BEGIN INCREASING TONIGHT
AND RECOVER TO THE 80 TO 90 PERCENT RANGE BY TUESDAY MORNING.

A LIGHT SOUTH WIND ON TUESDAY WILL INCREASE THE SURFACE RELATIVE
HUMIDITIES ENOUGH SO A RED FLAG WARNING WILL NOT BE NEEDED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Mar 7, 10:44 AM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 7, 10:44 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EST SUN MAR 7 2010

.UPDATE...

GRIDS LOOK ON TRACK FOR THE MOST PART. TEMPERATURES A TAD LOWER
THAN FORECAST NORTHWEST...BUT SHOULD START CATCHING UP. NO CHANGES
PLANNED AT THIS TIME.

TDP

&&

.PREV DISCUSSION... /ISSUED 530 AM EST SUN MAR 7 2010/

SHORT TERM /TODAY THROUGH MONDAY/...
DRY CONDITIONS CONTINUING THIS PERIOD. SURFACE HIGH PRESSURE WEAKENS
SOME TODAY AS THE UPPER RIDGE FLATTENS FROM A SHORT WAVE MOVING TO
THE OH VALLEY. SHORT WAVE SKIRTS BY NE GA TONIGHT/EARLY TUESDAY AND
THE UPPER RIDGE BUILDS DURING THE DAY. EFFECTS OF THE SHORT WAVE
WILL AMOUNT TO MAINLY SOME CLOUDS...MOSTLY HIGH...WITH THE
FLATTENING RIDGE.

NEXT SYSTEM GETTING CLOSE MONDAY NIGHT BUT PRECIP CHANCES SHOULD
REMAIN WEST OF THE AREA.

WARMING TEMPERATURES CONTINUING THIS PERIOD. HIGH TEMPERATURES NEAR
OR SLIGHTLY ABOVE NORMAL TODAY AND AROUND 5 DEGREES ABOVE NORMAL
MONDAY. LOW TEMPERATURES SLIGHTLY TO 5-10 DEGREES BELOW NORMAL
TONIGHT AND NEAR TO SLIGHTLY ABOVE NORMAL MONDAY NIGHT.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

BDL

LONG TERM /TUESDAY THROUGH SATURDAY/...
RAIN CHANCES INCREASING TUESDAY/TUESDAY NIGHT AS SW FLOW ALOFT MOVES
OVER THE AREA WITH SOUTHERLY LOW LEVEL FLOW. THIS TRENDS CONTINUES
FOR WEDNESDAY INTO THURSDAY AS S LOW LEVEL FLOW INCREASES ALONG WITH
POTENTIAL FOR SHORT WAVES TO MOVE ACROSS THE AREA AND INCREASING
INSTABILITY AND THUNDERSTORM POTENTIAL. GFS/EUROPEAN DIFFERING WITH
THE TIMING OF THE COLD FRONT ON THURSDAY WITH THE GFS FASTER. MODELS
INDICATING A SECOND COLD FRONT ON FRIDAY AS LOW PRESSURE ALOFT SPINS
OVER THE MID U.S. THIS WILL KEEP SOME CHANCES FOR SHOWER AND
POSSIBLY THUNDERSTORM ACTIVITY ACROSS THE AREA...MOST SO FOR N GA.
GFS AND EUROPEAN DIFFERING WITH THE UPPER SYSTEM FOR SATURDAY. THIS
WILL SIGNIFICANTLY AFFECT THE FORECAST BUT AT LEAST NEED TO KEEP THE
CHANCE FOR SHOWERS ACROSS FAR N GA.

BDL

FIRE WEATHER...
RED FLAG WARNING CONTINUED FOR TODAY. LOW RH'S 15-20 PERCENT FOR 5
TO 8 HOURS WITH MAINLY WEST WINDS 4-8 MPH.

FIRE WEATHER WATCH FOR CENTRAL AND PARTS OF N GA MONDAY. ITS A CLOSE
CALL BUT POTENTIAL FOR 4-5 HOUR DURATIONS OF LOW RH'S 17-25 PERCENT
WITH GENERALLY WEST WINDS AROUND 5 MPH.

ENOUGH MOISTURE RETURNS FOR TUESDAY THAT RH'S WILL REMAIN ABOVE 25
PERCENT WITH WINDS OF 5-10 MPH.

BDL

AVIATION...
HIGH PRESSURE CONTINUING OVER GA THROUGH THE FORECAST PERIOD. SOME
CIRRUS SPREADING OVER NORTH AND CENTRAL GA TODAY...OTHERWISE NO
CLOUDS EXPECTED. NO VISIBILITY RESTRICTIONS. WINDS 10KT OR LESS
MAINLY WEST TO NORTHWEST.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  36  70  42  67 /   0   0   0   5  20
ATLANTA         62  40  68  47  65 /   0   0   0  10  20
BLAIRSVILLE     59  29  62  42  60 /   0   0   0   5  20
CARTERSVILLE    62  29  68  38  65 /   0   0   0  10  20
COLUMBUS        66  36  70  44  68 /   0   0   0   5  10
GAINESVILLE     62  38  67  45  64 /   0   0   0   5  20
MACON           67  33  70  40  68 /   0   0   0   5  10
ROME            62  30  68  39  65 /   0   0   0  10  30
PEACHTREE CITY  64  29  69  38  66 /   0   0   0   5  10
VIDALIA         68  40  72  46  73 /   0   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...
COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...
EMANUEL...FAYETTE...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

&&

25
Hazardous weather outlook, Mar 7, 6:24 AM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EST SUN MAR 7 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081130-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED OVER NORTH AND
CENTRAL GEORGIA THIS MORNING INTO THIS EVENING FOR LOW RELATIVE
HUMIDITIES.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER FOR GEORGIA
TODAY THROUGH MONDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE
TO LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURE LEVELS.

.DISCUSSION...
VERY DRY AND/OR WINDY CONDITIONS ARE EXPECTED LATER THIS MORNING
INTO THIS EVENING. HUMIDITY VALUES WILL FALL TO AS LOW AS 15 TO 20
PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES WILL COMBINE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
AND EVENING FOR CENTRAL AND PARTS OF NORTH GEORGIA. THUNDERSTORMS
ARE POSSIBLE FOR WEDNESDAY THROUGH THURSDAY FOR MUCH OF NORTH AND
CENTRAL GEORGIA...AND ALSO POSSIBLE FOR NORTH GEORGIA AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:21 AM ESTFire Weather WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 66 more11 hr

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.